Latest results

Hi all

I came off levo for a week to see what happened as i wondered if it could actually be the levo making me feel so rough. Whilst i didnt notice any major changes, the aches and pains and the weird sensation of my heart beating in my throat/ears/head definitely eased.

After explaining this to my gp he actually seemed quite understanding and has refered me back to the endo saying there were "other options" available..........all very positive. He did bloods in preparation, these are the results.

TSH 3.4 (0.35 - 5.0 range) previous result 1.5

T4 11.1 (9.0 -19.0 range) previous result 12.9

T3 3.4 (2.9 - 6.1 range) previous result. 4.1

Could being off the levo for such a short time have effected my results this much? I had been back on it for about 7 days when the bloods were taken.

The only other thing thats changed between tests is me going gluten free. I also had the latest draw at 9am and didn't take my levo beforehand.........I've not done that before.

Not sure where to go from here. It will be ages before i see the endo.

Any advice would be great

Thanks

salshep

9 Replies

oldestnewest
  • Forgot to add, my anti bodies tests aren't back yet. Hope to have those next week.

  • Hi salshep, probably the major difference was that you did not take your hormone within 24 hours of your test so you now have a realistic report.

    Your T4 has a half life of two weeks so I think it would be similar to having a cup of water and removing a teaspoon of water each day for a week, you will have a lot of water in the cup. So for the week you weren't on anything your levels only dropped slightly but, that said, your levels are not good. Tsh is too high and both FT4 and FT3 are very, very low.

    You don't say your dose. You need to improve your dose, or change your hormone or add T3, or improve your iron levels depending on your current situation.

    I did not like the reactions I had when taking Synthroid but it also may be that you aren't taking a sufficient dose. If you stayed on 50 mcgs for too long, you may have plateaued and really needed to get to 100 or 125 in a few more weeks. I'm just guessing since I don't know your dose.

  • I've only ever been on 50mg Heloise. I do supplement iron. I was thinking of increasing to 75mg but i don't have enough levo to cover that......i usually have about a 10 day stockpile so that wont last long

  • It's so senseless to leave you in this unhealthy position. I had a feeling that is exactly what they did. So annoying this practice and you could be in the UK or US, they are all flaky. Could you call and get an emergency supply? You can easily purchase some yourself and I understand it is not expensive. Ask for recommendations by private message if you are in the UK. Have you thought of adding T3 or switching to natural desiccated thyroid which contains both T4 and T3? Many people here are doing just that rather than waste their health on a system that doesn't seem to care.

  • I have been thinking about getting t3 from Greece as many do on the forum. Think I'll try sourcing the extra levo first and see how that goes. Funnily enough i tried double dosing my levo last year and felt quite good. My GPs response to that was "its probably because levo is an anti depressant".......and these are the people we trust with our health! She did eventually come up with a possible diagnosis of coeliac which did turn out to be the case. Hoped that would be the answer but sadly not.

  • It's ironic that my daughter is going to Greece this month and is going to pick up some UniPharma for me.

    I think your instincts are much better than all the doctor's training. Of course you feel better when you treat your thyroid optimally since your serotonin and dopamine neurotransmitters improve as well.

    You are still on the learning curve I presume so I hope you keep learning. Gluten is often problem.I like this man's perspective.

  • I was on T4 for a trial last year - when I stopped, I felt better. But I've since read that this is because the body reacts and your thyroid works better initially to make up for the fact that it has no help. So that might be why you felt better - with a TSH of over 3 it does look like you need some more T4. Good luck :)

  • Interesting, that does make sense Miniliz. Increasing t4 looks the way to go :-)

  • Hi salshep,

    Or, you could think about adding T3 sometime in the future.

    J 👍

You may also like...